MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. COBRA GRASPER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. COBRA GRASPER; ENDOSCOPIC INSTRUMENT
Model Number 470190-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.For clarification, the instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The clevis did not exhibit any damage or wear marks.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis suggests that if the malfunction were to recur it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, frayed wires were showing on the cobra grasper instrument.There was no report of patient involvement.

Brand Name
COBRA GRASPER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key7003694
Report Number2955842-2017-00741
Device Sequence Number11069736
Product Code NAY
UDI-Device Identifier00886874112335
UDI-Public(01)00886874112335(10)S10170531
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470190-03
Device Lot NumberS10170531 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1